Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Hypertensive crises, update Elizabeth

Posted by Lorraine on September 18, 2001, at 10:14:30

In reply to Re: Hypertensive crises, update Lorraine, posted by Elizabeth on September 17, 2001, at 10:04:15

> > Yes, residual effects, stiff neck lasted about 5 days. My blood pressure was around 128/87 druing those five days. Before the episode my BP was 105/67 (MAO influenced low BP) and before taking MAOs it was 124/72. Now it has returned to 106/71.
>
> So your BP *was* elevated above baseline for you during the five days. Okay. People with low baseline BP can experience symptoms of HT at BP levels that wouldn't be noticeable for most people.

This sounds right, elizabeth.


>
> > > Calcium channel blockers, like nifedipine, lower your BP by dilating blood vessels. Sometimes this can cause your body to try to compensate by raising your pulse.
> >
> > Well, I guess this happened. My pulse during the episode was 59 and it rose to 73 after I took the antidote, but 73 is not high.
>
> That's right. I'm surprised your pulse runs low along with the low BP and the MAOI, though.

It does run low on MAOs. Who knows what normal is? I know it ran fast on Effexor and Adderal--on Effexor it would go as high as 120 (this is during my last short trial) on Adderal I don't think it ever went over 95. It's very noticable to me though when it becomes fast. I don't like it.

>
> > [re: crick in neck] It is funny. I used to get cricks in my neck fairly frequently and I used to get migraines also. Now that we are talking about vascular things, I just wonder if they might have been related.
>
> What did you use for the migraines?

Nothing. I never found anything that worked. I just stayed in bed, drew the blinds and waited it out. They lasted a couple of days.

> >I think it's worth it to get a portable BP monitor (they'll fit in a reasonable-sized purse or handbag) so you can check it if you start getting symptoms.

This is a good idea. I'll look into it. Of course, it won't fit in my purse, which is of the 5 x 7 wallet/organizer variety.

> >
> > I'm glad they were attentive anyway.
>
> Are you kidding? Small consolation for me. Should have sued the bastards. (I did mention the pulmonary hemorrhage that resulted, didn't I?)

This is my point, elizabeth. Don't you think that any doctor in their right mind would carry an antidote if they were on an MAO? Don't you think this "I'm not sure if the patient can be trusted" stuff is a bit patronizing? Tell me about the pulmonary hemorrhage. What is it? Are you OK now? It won't happen to you again, right?

>
> > You know, I do remember you telling me to be careful re amphetamines and MAOs. It's awfully generous of you not to mention that.
>
> ? I'm confused.

Well, at one point I told you that my pdoc said I could take some Adderal with the Parnate if I needed to and you advised me to be careful. My hypertensive crises came from taking Adderal during my washout period (too much, too soon).

>
> > I'm glad your meds continue to function.
>
> I think I'm the one who's functioning (sort of). My meds are just *working*! :-)

It's grand when things fall in place though. My reading--Solomon's book "Noon Day Demon"--was great (about his experiences and more on depression) and now I'm reading the NAMI stuff at the California website. I love their stuff (www.mhsource.com/hy/j94.html).

The Nardil is making me "warmer" towards people. I hope I can take it. I have some side effects that I am wrestling with--skin picking and skin irritation. I am just going to go slow with this titration. I'm at 22.5 now; down 2 pounds and no sexual impairment so far. Well, it's early in the trial. But no sexual impairment means I could actually feel things like I used to--what a delight and it has been a long time. I had forgotten who I was, you know?

Lorraine



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lorraine thread:67742
URL: http://www.dr-bob.org/babble/20010917/msgs/78990.html